Jump to content



Photo

Skin Issues With Withdrawal


  • Please log in to reply
9 replies to this topic

#1 Withdrawmess

Withdrawmess

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 25 November 2018 - 09:47 PM

Hi, i have been weaning on 60 mg cymbalta for almost a year now! I take on 30 mg tablet once a week. The reason is my skin hurts! I get rashes and painful lumps on my arms, legs, and head, even my face! I am in a ton of pain and call it my cymbalta pit! I take a pill and all of my skin issues usually go away in 24 hrs only to come back in a few days and I have to take another cymbalta. I also get fatigue from it. I am afraid I am never going to completely get off this drug. I dont know what would happen if I just dont take one and see if the rashes and lumps go away on their own. I am thinking I will try it this week and see what happens. I also get the brain zaps at about the same time. I usually get 5 days before the synptoms start. I do wait until 7 days until i take the cymbalta but I suffer in the meantime. I dont know what to do. I guess I may need to try some suppliments and just stop taking it and see if these skin issues will go away on their own! I have been working with my doc and after close to a year this is where I am at now. One a week to keep the skin issues under control. Has anyone else had these sort of issues?? Thank you for any help!

#2 gail

gail

    God-like

  • Site Supporter
  • 4,819 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 26 November 2018 - 05:59 AM

Welcome WithdraWness,

Just to say that I read you and I have not heard of that before.

Fishinghat will be in soon to help you with this matter.

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 26 November 2018 - 09:25 AM

Welcome WDM

 

Well I see two issues with this. One is obviously the skin issues and he other is the withdrawal technique.

 

As far as the skin is concerned I have a question. Did these issues start when you started taking the Cymbalta  or when you started the withdrawal?

 

As far as your withdrawal technique is concerned I would suggest the method recommended by the FDA. Cymbalta has a 12 hour half life so when you take a 30 mg capsule you spike the Cymbalta level in your blood. After 3 days you only have 1 1/2% of that left in your blood stream and you start getting the withdrawal from that 30 mg. When you take the next 30 mg you start the whole process over again. The FDA recommends the bead counting method. Open one of your capsules and count the number of beads inside. Each brand has a different number of beads but usually around 300 beads. Each day remove 1% more beads then the day before. So if you start with 300 beads you will remove 3 beads the first day and take the other 297. The second day 294, etc.

 

Now your situation is a little different in that you are already down to 300 beads a week. That is an average around 40 beads a day. I would start on that dose until you see where you stabilize at and then adjust from there. DO NOT UNDERESTIMATE THE LAST 40 BEADS. These last beads usually (but not always) cause a severe withdrawal reaction. Some people have to go to dropping one bead a week but many can handle dropping one bead every 3 or 4 days. Obviously your numbers may be a little different depending on how many beads in your brand.

 

This is a lot to take in so please fell free to come back and answer questions.


#4 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 26 November 2018 - 06:09 PM

All I am thinking on this line is the interaction between histamine receptors. Fishing Hat will know more, but whilst  these are blocked during administration of the Cymbalta, the level in the central nervous system could spike when the cymbalta is reduced, thereby causing skin flares.

 

I had something similar when I was taken off my Citalopram last year. Hives, bumps, itches. It cleared as soon as the level of Citalopram was back to what it was.

 

Sorry I cannot be of more help, but I would sincerely think about addressing the withdrawal first in the method outlined above, and hopefully when the spikes reduce in severity, the skin issues will abate.


#5 Withdrawmess

Withdrawmess

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 November 2018 - 11:27 AM

Ok, ty for your replies. The histimine issue makes sense. I did not know that cymbalta affected that. My dr has never mentioned the bead approach but I will def try it. I almost want to cry because i was gettin ready to give up and go back on it. I had realized my approach was only going to keep my body used to it and expecting it. So i am starting with 40 beads and will drop two per day and hope to finally get off this crap forever!!K

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 27 November 2018 - 11:51 AM

Withdrawmess

As far as the skin is concerned I have a question. Did these issues start when you started taking the Cymbalta or when you started the withdrawal?

#7 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 27 November 2018 - 12:19 PM

I'm just thinking 'Hat... is there a possibility that the op could have developed an intolerance for something unrelated whilst on the cym, and it was the H-blockers were counteracting on the skin symptoms? 

 

These sort of reactions can be so difficult to pinpoint a cause. Just like the wife's rhinitis. So many tests, and still no-one knows. Wakes up every morning sneezing a lung out and a non-stop snot-box.

 

It could simply be the stress of the withdrawal still - as I said, this happened the exact same way for me when I came off Citalopram the last time.


#8 Withdrawmess

Withdrawmess

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 November 2018 - 12:37 PM

These issues started shile trying to wean off cymbalta. I didnt connect the dots at first but i googled withdrawal issues and found that skin issues can be part of it. I took a cymbalta and next day all good.

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 27 November 2018 - 01:24 PM

Thanks for the info. Yes, skin issues can be part of the withdrawal process.

#10 invalidusername

invalidusername

    Like a Family Member

  • Site Supporter
  • 720 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me after a withdrawal administered by complete medical idiots, and to also offer my expertise where I can for others on the forum

Posted 27 November 2018 - 04:48 PM

Cha-ching.

 

Another noble victory for Eli Lilly...





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users